MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION VISTA®; DIMENSION VISTA®BETA HUMAN CHORIONIC GONADOTROPIN (BHCG) FLEX® REAGENT CARTRIDGE

SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION VISTA®; DIMENSION VISTA®BETA HUMAN CHORIONIC GONADOTROPIN (BHCG) FLEX® REAGENT CARTRIDGE
Catalog Number K6430 SMN 10445107
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
A discordant falsely elevated beta human chorionic gonadotropin (bhcg) patient sample result was obtained on a dimension vista® 500 intelligent lab system.The falsely elevated patient result was reported to the physician and was questioned.New samples from the same patient were drawn and processed on an alternate dimension vista® 500 intelligent lab system on (b)(6) 2023, obtaining falsely elevated results.There are no known reports of patient intervention or adverse health consequences due to the falsely elevated beta human chorionic gonadotropin (bhcg) result.
 
Additional Manufacturer Narrative
A united states customer contacted the siemens healthcare diagnostics remote services center (rsc) regarding a falsely elevated beta human chorionic gonadotropin (bhcg) result obtained on a dimension vista® 500 intelligent lab system.Siemens is investigating the issue.Additional mdrs were filed for the events that occurred on (b)(6) 2023.
 
Additional Manufacturer Narrative
Additional information (22-sep-2023): siemens healthcare diagnostics headquarters support center (hsc) concluded the investigation of the event.Hsc evaluated the information provided by the customer and the instrument data logs.No product non-conformance was identified with the beta human chorionic gonadotropin (bhcg) reagent or the dimension vista® 500 intelligent lab system.Quality control and calibration recovered within the expected ranges.No other patients were reported to have the same issue.Customer confirmed that the patient has not been back in to have more blood drawn for additional testing.Dimension vista bhcg instructions for use (ifu, 2019-06-14 j pn 10867659 ¿ us, ref k6430, issue date 14-jun-2019) states "patient samples may contain heterophilic antibodies that could react in immunoassays to give falsely elevated or depressed results.This assay has been designed to minimize interference from heterophilic antibodies.Nevertheless, complete elimination of this interference from all patient specimens cannot be guaranteed.A test result that is inconsistent with the clinical picture and patient history should be interpreted with caution".The customer did not send the sample to siemens for further investigation due to a sample stability issue, and no new sample was collected.The cause of the event is unknown.The customer is operational.The device is performing within specifications.No further evaluation is required.Section h6 has been updated to reflect the hsc investigation.Initial mdr 2517506-2023-00198 was filed on 19-sep-2023.

Brand Name
DIMENSION VISTA®
Common Device Name
DIMENSION VISTA®BETA HUMAN CHORIONIC GONADOTROPIN (BHCG) FLEX® REAGENT CARTRIDGE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive
po box 6101
newark DE 19714 6101
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive
po box 6101
newark DE 19714 6101
Manufacturer Contact
linda barletta
500 gbc drive
po box 6101
newark, DE 19714-6101
MDR Report Key17774495
Report Number2517506-2023-00198
Device Sequence Number6319888
Product Code DHA
UDI-Device Identifier00842768015540
UDI-Public00842768015540
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K063754
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2024
Device Catalogue NumberK6430 SMN 10445107
Device Lot Number23115BB
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/25/2023
Supplement Date Received by Manufacturer09/22/2023
Initial Report FDA Received Date09/19/2023
Supplement Report FDA Received Date10/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/26/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age22 YR
Patient SexFemale